Alert archive / Idaho / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 35, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 11, 1998, 12:49 AM PDT for Lewis County, Idaho. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1998, 12:49 AM PDT (07:49 UTC)
- Expired
- Jul 11, 1998, 1:55 AM PDT
- In force
- 66 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Lewis County, ID
The radar
The Spokane radar (KOTX), 185 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 9:00 PM PDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS1 KGEG 110748 RRA SVRGEG IDC061-110855- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1249 AM PDT SAT JUL 11 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEWIS COUNTY IN NORTHERN IDAHO * UNTIL 155 AM PDT * AT 1245 AM PDT... SEVERE THUNDERSTORM INDICATED 5 MILES SOUTHWEST OF NEZ PERCE... BY NATIONAL WEATHER SERVICE DOPPLER RADAR... MOVING NORTHEAST 30 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... NEZ PERCE BY 1255 AM PDT KAMIAH BY 105 AM PDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS DRIFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:30 PM PDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 7:30 PM PDT, 5 hours 19 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 730 PM PDT FRI JUL 10 1998 THINGS ARE STARTING TO GET MORE ACTIVE AS TROUGH CONTINUES PROPAGATING EAST AND NORTH...AND IS BECOMING MORE NEGATIVELY TILTED. WILL UPDATE ZONES. DRIFE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 060/080 054/082 6420 CQV 061/081 054/084 6530 S86 058/077 050/078 7631 COE 059/079 052/081 6631 WWP 057/075 048/079 7742 LWS 064/084 059/085 6420 MOS 057/076 053/080 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:23 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 62 min |
| Jul 10, 8:12 PM PDT | Severe Thunderstorm Warning | OTX | Latah | 63 min |
| Jul 10, 11:33 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 67 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.